MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 92856
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device was replaced the day prior because for the last approximately 18 months, the device's pressure setting had changed spontaneously 3 times.It was noted the patient was implanted for cerebral pares and hydrocephalus.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.All performance levels could be set with a single attempt, and the valve did not spontaneously change levels during the course of analysis.Therefore the conditions of this complaint could not be verified by laboratory personnel.The valve also met the requirements for siphon, pressure flow, preimplantation and leak testing.However it did not meet the requirements for reflux testing.Proteinaceous debris was observed in the interior and on the exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, SMALL, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6937609
Report Number2021898-2017-00511
Device Sequence Number1324443
Product Code JXG
UDI-Device Identifier00643169010420
UDI-Public00643169010420
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model Number92856
Device Catalogue Number92856
Device Lot NumberD57285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age7 YR